I asked for a urinary test on a day of the infusion concerning UTI (Urinary Tract Infection) because of frequent urination. In the result I found no UTI, but my glucose was over 10000 having surged from 30 in June.
My father had diabetes. Did I develop diabetes also at last? That was my first reaction. Yet on second thought, I wonder maybe this was a side effect of T-DM1 because the number jumped so quickly in a short time.
I Googled T-DM1 and the sugar level. I found one comment saying that someone’s sugar level raised while being on T-DM1 and had to take insulin. Yet, that’s all I found after 20 minutes of search.
“How about steroids?” I wondered next. I have been taking 2 tablets (8mg) of a steroid to prevent nausea each time I have the infusion since April when I started T-DM1. Then, Oh yes. There are lots of sites saying steroids could increase blood sugar level.
So, my doctor ordered to check the blood sugar level for a week to see if I am diabetic or if this is a side effect of the steroid.
It’s a little painful prick to punch a needle in my finger, but it is amazing that the monitor machine shows the sugar level immediately.
My evening sugar level before dinner tonight was 143 while more than 200 requires a medicine. I felt better thinking that the cause of high blood sugar was not likely diabetes but rather the steroid – though the ideal level is less than 120 according to the doctor.
Since I am doubting the cause of my weight gain was also the steroid, I am going to reduce the steroid to 4 mg from next infusion. If I am ok without nausea, I want to remove steroids completely because steroids may cause osteoporosis as well. Hopefully my sugar level will go down as the steroid is lessened.